Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 286, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 19, 2025, 10:51 PM CST for Edwards County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2025, 10:51 PM CST (04:51 UTC)
- Expired
- Nov 19, 2025, 11:04 PM CST
- In force
- 13 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 19, 5:53 PM CST, 4 hours 58 minutes earlier. Its key messages:
- Flood Watch has been expanded to include Maverick County. The Watch remains in effect for the Southern Edwards Plateau, Hill Country, and I-35 Corridor from Wednesday night until Friday morning due to the potential for heavy rain and localized flooding.
- Some strong to isolated severe storms also possible Wednesday evening through Thursday morning, mainly west of the I-35 corridor
- Another round of heavy rain is possible Sunday night into Monday. There is higher uncertainty for this round. However, models suggest the Southern Edwards Plateau, Hill Country, and I-35 Corridor to be impacted the most.
Area forecast discussion, Nov 19, 5:53 PM CST, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 553 PM CST Wed Nov 19 2025 ...New AVIATION... .KEY MESSAGES... - Flood Watch has been expanded to include Maverick County. The Watch remains in effect for the Southern Edwards Plateau, Hill Country, and I-35 Corridor from Wednesday night until Friday morning due to the potential for heavy rain and localized flooding. - Some strong to isolated severe storms also possible Wednesday evening through Thursday morning, mainly west of the I-35 corridor - Another round of heavy rain is possible Sunday night into Monday. There is higher uncertainty for this round. However, models suggest the Southern Edwards Plateau, Hill Country, and I-35 Corridor to be impacted the most. && .SHORT TERM... (Tonight through Thursday night) Issued at 1218 PM CST Wed Nov 19 2025 The focus in the short term will still be centered on rain chances across south central Texas as an upper level storm system and Pacific cold front approach from the west. Current observations from early this afternoon show plenty of low-level moisture in place with dewpoints in the mid 60s to lower 70s across most of the region. In addition, the 12Z sounding from Del Rio showed a precipitable water value of 1.3". The above mentioned upper level storm system can be seen on water vapor imagery from southern California southward into the Baja peninsula. An associated upper jet is also noted across northern Mexico into the Panhandle of Texas. As the upper system continues to slowly move eastward tonight, we will continue to see an increase in moisture with a southerly LLJ of 20-30kt. Moisture levels look to peak over the Rio Grande plains, southern Edwards Plateau and western Hill Country. If model forecasts are correct, we will likely see precipitable water values of near 1.75" early tomorrow morning, which would be a daily maximum at Del Rio. As a series of upper level disturbances move in from the west, we will see an uptick in convection by mid to late evening out west near the Rio Grande. Several rounds of showers and storms, with locally heavy rainfall a definite concern, will develop near the Rio Grande, then move northeastward into the southern Edwards Plateau. The latest hi-res models show multiple rounds of showers and storms possible overnight into Thursday morning across the western Hill Country and southern Edwards Plateau region. We have opted to include Maverick County in the Flood Watch as at least a few of the hi-res members show heavy rain signals over the northern portion of the county, mainly near and north of Eagle Pass. We have also opted to increase the higher end amounts into the 6 to 8 inch range based on incoming models. In collaboration with WPC and surrounding offices, a Moderate Risk (level 3 of 4) for locally heavy rainfall has been introduced across portions of the western Hill Country and southern Edwards Plateau for tonight into Thursday. While the main concern will be heavy rainfall, a few strong to severe storms will be possible as well, mainly west of the I-35 corridor. Farther east into the I-35 corridor, we still expect to see some showers and a few storms tonight, with a much better chance for rainfall expected during the daytime hours and into the evening on Thursday. This will be due to the axis of higher moisture shifting eastward as the upper trough axis approaches. Some weak forcing along the surface cold front will also aid in boosting rain chances. While rainfall amounts should be lower along the I-35 corridor than what we anticipate farther west, at least a few of the models are showing some local 1-2" amounts possible. && .LONG TERM... (Friday through next Wednesday) Issued at 1218 PM CST Wed Nov 19 2025 Rain chances on Friday continue to decrease from west to east during the day as the upper level trough axis continues to shift northeast of the region. The weak Pac front will also bring some drier air to areas generally west of I-35, with low-level moisture in place elsewhere. We will be left in southwesterly flow aloft and with sufficient moisture, we will keep some low rain chances in the forecast mainly along and east of I-35 on Friday into early Saturday. A deep upper low continues to remain anchored over southern California into the Baja region of Mexico as we head into the early portion of the weekend, with this system expected to slide eastward as the weekend progresses. Low-level moisture will quickly surge back to the northwest by early Sunday, setting the stage for another good chance for rainfall across south central Texas. WPC has already introduced a level 1 to 2 of 4 risk for heavy rainfall over south central Texas. The current outlook places the higher risk along the I-35 corridor from Austin northward. We will monitor the forecast carefully as any heavy rains combined with moist soils will likely lead to quicker runoff and an increased threat for flooding. Drier conditions are anticipated on Tuesday and Wednesday of next week. && .AVIATION... (00Z TAFS) Issued at 539 PM CST Wed Nov 19 2025 Quite the messy forecast over the next couple of forecast periods, so prepare for pretty much anything except VFR ceilings through Thursday and Friday. An upper level storm system is expected to bring rain and thunderstorms across the area and especially for KDRT where TSRAs and -SHRAs become the prevailing by 01Z tonight. With these showers and thunderstorms expect very poor flying conditions with MVFR cigs giving way to IFR and even possibly LIFR cigs under any of the heavier thunderstorms through the period. Have introduced several TEMPOs to depict the heaviest and highest confidence of thunderstorms which are 06Z to 09Z and again 09Z to 12Z. For I-35 TAF sites expect mainly MVFR cigs to develop quickly overnight by 04Z/05Z and continuing through the majority of the forecast package. Have introduced TEMPOs for tomorrow afternoon for all 3 sites. Otherwise have kept -SHRAs as the prevailing as it could rain anytime over any of the sites starting by 10Z. Have kept TAFS condensed to avoid confusion and will continue to amend as needed as more TEMPOS will likely need to be added beyond the current period by 03Z. && .CLIMATE... Issued at 1218 PM CST Wed Nov 19 2025 Record Rainfall Thursday 11/20 AUS 1.24"/2009 ATT 1.63"/2009 SAT 1.15"/2009 DRT 0.20"/1984 && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 81 65 81 / 40 70 80 50 Austin Bergstrom Intl Airport 69 82 65 80 / 40 70 80 60 New Braunfels Muni Airport 69 82 65 81 / 40 70 70 50 Burnet Muni Airport 67 75 61 77 / 70 90 90 40 Del Rio Intl Airport 67 77 61 80 / 90 90 40 10 Georgetown Muni Airport 69 80 64 79 / 60 80 90 50 Hondo Muni Airport 67 80 63 80 / 60 80 70 40 San Marcos Muni Airport 69 83 65 81 / 30 70 80 60 La Grange - Fayette Regional 69 84 67 82 / 20 50 70 70 San Antonio Intl Airport 70 81 68 80 / 40 80 70 50 Stinson Muni Airport 71 83 68 82 / 30 70 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch from midnight CST tonight through late Thursday night for TXZ171>173-183>192-202>206-217. && SHORT TERM...Platt LONG TERM....Platt AVIATION...CJM
In the hours before
Special weather statement, Nov 19, 10:07 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1007 PM CST Wed Nov 19 2025
TXZ184-200445-
Edwards TX-
1007 PM CST Wed Nov 19 2025
...A strong thunderstorm will impact portions of northeastern Edwards
County through 1045 PM CST...
At 1007 PM CST, Doppler radar was tracking a strong thunderstorm over
Rocksprings, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocksprings, Us-377 Near The Kimble-
Edwards County Line, and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 9976 2988 10020 2995 10036 3029 10030
TIME...MOT...LOC 0407Z 214DEG 32KT 3003 10019
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CPSpecial weather statement, Nov 19, 10:44 PM CST, 7 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1044 PM CST Wed Nov 19 2025 TXZ184-200515- Edwards TX- 1044 PM CST Wed Nov 19 2025 ...A strong thunderstorm will impact portions of northeastern Edwards County through 1115 PM CST... At 1044 PM CST, Doppler radar was tracking a strong thunderstorm 9 miles south of Telegraph, or 19 miles northeast of Rocksprings, moving northeast at 30 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Us-377 Near The Kimble-Edwards County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3009 9993 3018 10012 3029 10010 3029 9976 TIME...MOT...LOC 0444Z 232DEG 28KT 3020 9996 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 10:07 PM CST | Special Weather Statement | EWX | Edwards | 38 min |
| Nov 19, 10:44 PM CST | Special Weather Statement | EWX | Kimble | 31 min |
| Nov 19, 11:32 PM CST | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 3 hr |
| Nov 20, 12:12 AM CST | Flash Flood Warning | EWX | Kerr | 3 hr |
| Nov 20, 12:32 AM CST | Special Weather Statement | EWX | Kerr | 43 min |
| Nov 20, 12:39 AM CST | River Flood Warning | EWX | Kerr | 3 hr |
| Nov 20, 1:04 AM CST | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Nov 20, 1:11 AM CST | Special Weather Statement | EWX | Gillespie | 49 min |
| Nov 20, 5:38 AM CST | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Nov 20, 9:58 AM CST | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Nov 20, 11:47 AM CST | Flash Flood Warning | EWX | Edwards | 6 hr |
| Nov 20, 12:07 PM CST | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Nov 20, 12:55 PM CST | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Nov 20, 1:19 PM CST | Special Weather Statement | EWX | Kinney | 26 min |
| Nov 20, 1:49 PM CST | Areal Flood Advisory | EWX | Kinney, Val Verde | 3 hr |
| Nov 20, 1:57 PM CST | Special Weather Statement | EWX | Edwards | 48 min |
| Nov 20, 2:19 PM CST | Areal Flood Advisory | EWX | Edwards | 4 hr |
| Nov 20, 2:21 PM CST | Special Weather Statement | EWX | Real | 39 min |
| Nov 20, 2:45 PM CST | Severe Thunderstorm Warning | EWX | Maverick | 45 min |
| Nov 20, 3:08 PM CST | Areal Flood Advisory | EWX | Maverick | 114 min |
| Nov 20, 3:24 PM CST | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Nov 20, 3:43 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 17 min |
| Nov 20, 5:16 PM CST | Special Weather Statement | EWX | Williamson | 14 min |
| Nov 20, 5:21 PM CST | Special Weather Statement | EWX | Kendall | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.